If you are planning to stop taking hydrocodone then you have made a good choice. However, there are some hydrocodone withdrawal symptoms that you should be aware of so that you can recognize them and prepare for them. Hydrocodone is an opiate analgesic drug that is used for treatment of pain and also sedative. Although it does not produce euphoria like other opiates, it has been used as a morphine substitute and in the past, was abused to create a high during times of depression and mental unrest. There are various forms of hydrocodone withdrawal symptoms and you may experience one or more of these. First and foremost, you may experience headache. Headaches are common with hydrocodone withdrawal as the opiate blocks the actions of many of the brain’s neurotransmitters such as norepinephrine and dopamine. Because the medications are mu-opioid analgesics, they have the ability to alter the functions of many of the body’s normal organs including the cardiovascular system. In addition, hydrocodone reduces the levels of epinephrine and nor epinephrine in the blood which cause the vasodilation and constriction of blood vessels, headaches, nausea, vomiting, anxiety and tremors. The medical detox from hydrocodone is sometimes combined with other medications to help alleviate these symptoms.
Other common symptoms of hydrocodone withdrawal include rapid heartbeat, sweating, trembling, shaking, abdominal pain, abdominal cramps, dizziness, difficulty breathing, irritability, anxiety, diarrhea, and runny nose and eyes. Itching of the skin and throat is also a symptom and can last for several weeks. You may also have increased appetite because hydrocodone helps increase the amount of glucose in your body which gives you extra energy to perform physical activities. However, this can also lead to severe nutritional deficiencies since the glucose in your body is used predominantly for energy production and you will become very hungry. Dehydration, dizziness, lethargy, confusion, insomnia, flu-like symptoms, and an increase in body temperatures are all common symptoms of hydrocodone withdrawal that must be treated. If you are experiencing these symptoms after taking the medication for an extended period of time, you should seek immediate medical attention and be monitored carefully. If you do not properly adjust your dosage, you could suffer side effects which will include confusion, drowsiness, hallucinations, hypotension, and seizures. Although some of these side effects can be relieved by slowing down or stopping the medication, they can result in life-threatening conditions if left untreated. Also, if you stop taking the medication without discussing it with your doctor, you could suffer withdrawal symptoms that are worse than the ones you had before starting the medication. For many people, hydrocodone withdrawal has a negative impact on their mental health, and is often accompanied by depression, anxiety, and mood swings. Detoxing from this medication can negatively affect the way your mind thinks and acts, so it is important to make sure that you have someone to help you through your rehab stay. Your rehab nurse or physician should be able to give you advice on how you can manage withdrawal so that you can stay on track with your rehab plan and keep your mental health in good shape.
Hydrocodone withdrawal symptoms are serious
Hydrocodone withdrawal symptoms are serious and should be treated as such. If you do not follow the guidelines set forth by your doctor or by the rehab center where you received your medication used for hydrocodone withdrawal, you could end up causing more harm than good to yourself and others. It is imperative that you follow the instructions provided to you by your doctor and by your rehab counselor. Doing so will help you avoid suffering more serious symptoms and make your recovery more successful.
Related Article: Lunesta Withdrawals